×

On the Fredholm alternative for the Fučík spectrum. (English) Zbl 1214.47011

Let \(p>1\), \(T>0\), \((\alpha,\beta)\in\mathbb R^2\), and \(f\in L^1(0,T)\). This paper is concerned with the qualitative analysis of the quasilinear problem
\[ -\left( |u'|^{p-2}u'\right)'-\alpha (u^+)^{p-1}+ \beta (u^-)^{p-1}=f\quad\text{in}\;(0,T), \]
subject to the Dirichlet boundary condition \(u(0)=u(T)=0\).
The authors are interested in the resonant case that corresponds to \((\alpha,\beta)\in\Sigma_p\), where \(\Sigma_p\) denotes the Fučík spectrum associated to the above problem. By means of variational arguments based on linking theorems, the authors establish sufficient conditions for the existence of at least one solution. The main results in the present paper are related to the classical Fredholm alternative for linear operators. The authors also provide a new variational characterization for points on the third Fučík curve.

MSC:

47A10 Spectrum, resolvent
35J92 Quasilinear elliptic equations with \(p\)-Laplacian
47A06 Linear relations (multivalued linear operators)
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] P. Drábek and J. Milota, Methods of Nonlinear Analysis, Birkhäuser Advanced Texts, Birkhäuser, Basel, Switzerland, 2007. · Zbl 1176.35002
[2] P. Drábek, Solvability and Bifurcations of Nonlinear Equations, vol. 264 of Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, Harlow, UK, 1992. · Zbl 0753.34002
[3] P. Lindqvist, “Some remarkable sine and cosine functions,” Ricerche di Matematica, vol. 44, no. 2, pp. 269-290, 1995. · Zbl 0944.33002
[4] M. del Pino, P. Drábek, and R. Manásevich, “The Fredholm alternative at the first eigenvalue for the one-dimensional p-Laplacian,” Journal of Differential Equations, vol. 151, no. 2, pp. 386-419, 1999. · Zbl 0931.34065 · doi:10.1006/jdeq.1998.3506
[5] M. Cuesta, D. de Figueiredo, and J.-P. Gossez, “The beginning of the Fu\vcik spectrum for the p-Laplacian,” Journal of Differential Equations, vol. 159, no. 1, pp. 212-238, 1999. · Zbl 0947.35068 · doi:10.1006/jdeq.1999.3645
[6] P. Drábek, “Geometry of the energy functional and the Fredholm alternative for the p-Laplacian in higher dimensions,” in Proceedings of the Luminy Conference on Quasilinear Elliptic and Parabolic Equations and System, vol. 8 of Electronic Journal of Differential Equations Conference, pp. 103-120, Southwest Texas State University, San Marcos, Tex, USA, 2002. · Zbl 1114.35318
[7] P. Drábek and G. Holubová, “Fredholm alternative for the p-Laplacian in higher dimensions,” Journal of Mathematical Analysis and Applications, vol. 263, no. 1, pp. 182-194, 2001. · Zbl 1002.35046 · doi:10.1006/jmaa.2001.7608
[8] P. Taká\vc, “On the Fredholm alternative for the p-Laplacian at the first eigenvalue,” Indiana University Mathematics Journal, vol. 51, no. 1, pp. 187-237, 2002. · Zbl 1035.35046 · doi:10.1512/iumj.2002.51.2156
[9] P. Drábek, P. Girg, P. Taká\vc, and M. Ulm, “The Fredholm alternative for the p-Laplacian: bifurcation from infinity, existence and multiplicity,” Indiana University Mathematics Journal, vol. 53, no. 2, pp. 433-482, 2004. · Zbl 1081.35031 · doi:10.1512/iumj.2004.53.2396
[10] P. Drábek, P. Girg, and P. Taká\vc, “Bounded perturbations of homogeneous quasilinear operators using bifurcations from infinity,” Journal of Differential Equations, vol. 204, no. 2, pp. 265-291, 2004. · Zbl 1111.35009 · doi:10.1016/j.jde.2003.09.011
[11] R. F. Manásevich and P. Taká\vc, “On the Fredholm alternative for the p-Laplacian in one dimension,” Proceedings of the London Mathematical Society, vol. 84, no. 2, pp. 324-342, 2002. · Zbl 1024.34010 · doi:10.1112/plms/84.2.324
[12] C. De Coster and P. Habets, Two-Point Boundary Value Problems: Lower and Upper Solutions, vol. 205 of Mathematics in Science and Engineering, Elsevier, Amsterdam, The Netherlands, 2006. · Zbl 1330.34009
[13] M. Struwe, Variational Methods, vol. 34, Springer, Berlin, Germany, 2nd edition, 1996. · Zbl 0864.49001
[14] K. Perera, “Resonance problems with respect to the Fu spectrum of the p-Laplacian,” Electronic Journal of Differential Equations, vol. 2002, no. 36, pp. 1-10, 2002. · Zbl 1068.35508
[15] P. Tomiczek, “Potential Landesman-Lazer type conditions and the Fu spectrum,” Electronic Journal of Differential Equations, vol. 2005, no. 94, pp. 1-12, 2005. · Zbl 1245.34023
[16] E. M. Landesman and A. C. Lazer, “Nonlinear perturbations of linear elliptic boundary value problems at resonance,” Journal of Applied Mathematics and Mechanics, vol. 19, pp. 609-623, 1970. · Zbl 0193.39203
[17] S. Ahmad, A. C. Lazer, and J. L. Paul, “Elementary critical point theory and perturbations of elliptic boundary value problems at resonance,” Indiana University Mathematics Journal, vol. 25, no. 10, pp. 933-944, 1976. · Zbl 0351.35036 · doi:10.1512/iumj.1976.25.25074
[18] K. Perera, “On the Fu spectrum of the p-Laplacian,” Nonlinear Differential Equations and Applications, vol. 11, no. 2, pp. 259-270, 2004. · Zbl 1068.35086 · doi:10.1007/s00030-003-1061-6
[19] P. Drábek and S. B. Robinson, “On the generalization of the Courant nodal domain theorem,” Journal of Differential Equations, vol. 181, no. 1, pp. 58-71, 2002. · Zbl 1163.35449 · doi:10.1006/jdeq.2001.4070
[20] N. Ghoussoub, Duality and Perturbation Methods in Critical Point Theory, vol. 107 of Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, UK, 1993. · Zbl 0790.58002 · doi:10.1017/CBO9780511551703
[21] J.-N. Corvellec, “On the second deformation lemma,” Topological Methods in Nonlinear Analysis, vol. 17, no. 1, pp. 55-66, 2001. · Zbl 0990.58010
[22] D. Gayle, “The game of Hex and the Brouwer fixed point theorem,” American Mathematical Monthly, December 1979.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.